Does Sertraline interact with Diltiazem?
Diltiazem can increase the levels of Sertraline
Hello thanks for asking from HCM for your health related queries
I can understand your concern about him. There are a lot of medical complications that can result in the symptoms he is showing. He has dementia, history of atrial fibrillation, TIAs, recurrent UTIs as main medical problems apart from psychiatric problems.
Now he has shown symptoms like skin peeling as yellow plaques, hair loss, poor appetite, photosensitivity, itching, rashes, drowsiness, confusion, difficulty in speech, loss of orientation, lack of interest etc.
Now coming to your question-
Sertraline levels can be increased by Diltiazem, but he is on 50 mg dose of that drug which is not a very high dose. Sertraline is one of safest SSRI drug and even if Diltiazem is increasing the levels of Sertraline still it would not cause such symptoms.
His doses of Aripiprazole has been reduced which is the reason of his re-appearence of hallucinations. Dose of 7.5 mg is not very high considering his history. So in my opinion either the dose adjustments should be done or some other drug that can control these symptoms effectively should be added.
The skin symptoms he is showing could occur due to some drug induced rashes. To rule out drug induced rash he should undergo Complete blood count to find out any evidence of raised Eosinophil count. This would rule out any systemic drug reactions. Biopsy from peeling areas will help to rule out morbelliform rashes.
He is showing symptoms like difficulty in word finding, lack of interest, poor orientation etc. He is having history of TIA and have dementia which can increase the risk of delirium. So delirium should be ruled out for his symptoms. His total electrolytes levels should be done to find out any electrolyte abnormalities. Discuss with his attending doctors for these possibilities.
Thanks, I hope this helps you. Please don't hesitate to ask again for more doubts.
His doctor has said the post traumatic stress disorder was not conveyed in a consultants letter. Only vascular dementia. Is there a possibility of mixed dementia? Many grateful thanks. Will ask GP for above tests as they have not, to our knowledge been done. Look forward to your advice.
Aripiprazole is relatively safer anti-psychotic drug
Hello again and thanks for asking a follow up question
Aripiprazole is one of safe second generation antipsychotic drug. If the diagnosis comes out to be Delirium then medicines like Haloperidol can be used for short term for early relief. Once his symptoms improve then medicines like Paliperidone, Blonanserine etc can be used. These are also relatively safer drugs and have good efficacy.
The discolouration of area around lips need evaluation. I don't think Aripiprazole is causing these skin changed.
Yes, considering his age there could be possibility of age related dementia mixed with vascular dementia and both of these are complicating to delirium most likely. Please discuss with his doctor for the possibilities I have mentioned.
Thanks, Still have some more doubts please feel free to ask again. Take care
Tamsulosin and Diltiazem both can cause postural hypotension
Hello again and thanks for a follow up
If Delirium has been ruled out then I can say that one of serious emergency has been ruled out, so you can have at least some relaxation. Yes variation in BP with change in position is most likely due to Diltiazem and Tamsulosin. Both drugs are known to cause postural hypotension and taking both drugs together also increases risk.
His doctors has prescribed Sertraline most likely because of anxiety he is having. This drug will help in reducing the anxiety and mood swings that can be seen more often in patients in hospital settings.
If possible get him evaluated by a Psychiatrist for proper treatment. His dementia, current hospitalisation, infection etc all are most likely aggravating his psychotic symptoms like hallucinations. Evaluation and Mental status examination will help to find out exact cause of his symptoms.
Thanks, I hope this helps you. Still have more questions please ask again.
We have asked GP about white lips many times and he is not giving a reason for this. They appear to think, but not say, his breathing problems are anxiety but he has asbestosis and we feel that this is more problematic than anxiety as it increases with exertion. He has some kidney problems but GP will not state to what extent he has a problem. The psychiatrist was not forth coming with any information. We have requested another psychiatrist from a different county but this has been met with great resistance. However, it has been said that he has been referred to the different psychiatrist. Still waiting 4 months now. He is worried that the medication presently pxd will cause permanent deterioration unnecessarily. With thanks, Wendy
Memantin can worsen the psychosis symptoms in some
Hello again and thanks for asking a follow up again
Yes Memantin acts by altering concentration of Glutamate and this can cause worsening of symptoms of psychosis in some individuals. Try to take opinion from a different psychiatrist and then final conclusion can be made.